Home         Forums  

Go Back   Marrowforums > Treatments > Drugs and Drug Treatments
Register FAQ Search Today's Posts Mark Forums Read

Drugs and Drug Treatments ATG, Cyclosporine, Revlimid, Vidaza, Dacogen, ...

Reply
 
Thread Tools Search this Thread
  #1  
Old Fri Feb 28, 2014, 12:03 AM
Jill2008 Jill2008 is offline
Member
 
Join Date: Jul 2008
Location: Redding, CA
Posts: 84
Long Term Side Effects of Vidaza

Has anyone experienced any long term side effects with Vidaza? I will begin my 24th cycle on Monday. I have been on this treatment for three years and my counts are stable, no transfusions in over 18 months. My hematologist is not aware of any long term effects, but he doesn't have many patients who have been on it as long as I have. Just curious.
Jill
__________________
Jill, 58 y/o female dx with MDS-U June 2008, IPSS:Int. 2. Allogeneic SCT May 25, 2010. Relapsed January 2011. Started Vidaza (azacitadine) Feb. 2011; Currently on cycle #58 , IV, 5-days every six weeks. WBC 5.3, Hgb 13.0, PLT 110 (2/16/18)
Reply With Quote
  #2  
Old Fri Feb 28, 2014, 01:45 AM
Chirley Chirley is offline
Member
 
Join Date: Oct 2007
Location: Logan City Australia
Posts: 1,100
I will be interested as well.

I had 6 months of Vidaza only to find out I didn't need it!

I know it is carcinogenic (ironic isn't it?). There is supposed to be an increased risk of lung cancer, bladder cancer, breast cancer and haematological malignancies, lymphoma and leukaemia. How they work the last part out, I have no idea seeing as it's given for haematological malignancy.

I suppose at least I'll be a bit of a guinea pig for them. Vidaza given to someone who doesn't need it!
Reply With Quote
  #3  
Old Fri Feb 28, 2014, 12:27 PM
sbk007 sbk007 is offline
Member
 
Join Date: Apr 2013
Location: NY
Posts: 322
Hi Jill - I've had 10 Rounds so I asked the same question. I was told liver and kidney but they monitor that every month when they draw blood before chemo. The brain @ Weill Cornell said that there is a subset of people that have been on it for "years", in his speak that means more than 5. He said its a small fraction that are on it long, long term as your doc said. How are the Zofran tablets working for you? I'm going to ask about switching to subcutaneous injections as I don't like sitting in that chair every 5 weeks for 5 days. One of the nurses their told me people DO go from IV to injections but 10x more go from the shots to IV because of the skin reactions. Won't hurt to ask the Heme about it worst he can say is no.
Take Care, Steve
Reply With Quote
  #4  
Old Sun Jun 1, 2014, 11:00 AM
Jill2008 Jill2008 is offline
Member
 
Join Date: Jul 2008
Location: Redding, CA
Posts: 84
Quote:
Originally Posted by Chirley View Post
I will be interested as well.

I had 6 months of Vidaza only to find out I didn't need it!

I know it is carcinogenic (ironic isn't it?). There is supposed to be an increased risk of lung cancer, bladder cancer, breast cancer and haematological malignancies, lymphoma and leukaemia. How they work the last part out, I have no idea seeing as it's given for haematological malignancy.

I suppose at least I'll be a bit of a guinea pig for them. Vidaza given to someone who doesn't need it!
My husband and I now wonder if I really needed to start Vidaza, Chirley. When I "relapsed", I was 100% donor, but there was some small evidence that the MDS had returned. One of the docs told me my prognosis was a few weeks to maybe a few years. I am on pins and needles waiting for my latest BMB results to come back. How did you do after discontinuing the Vidaza?
__________________
Jill, 58 y/o female dx with MDS-U June 2008, IPSS:Int. 2. Allogeneic SCT May 25, 2010. Relapsed January 2011. Started Vidaza (azacitadine) Feb. 2011; Currently on cycle #58 , IV, 5-days every six weeks. WBC 5.3, Hgb 13.0, PLT 110 (2/16/18)
Reply With Quote
  #5  
Old Sun Jun 1, 2014, 11:22 AM
Jill2008 Jill2008 is offline
Member
 
Join Date: Jul 2008
Location: Redding, CA
Posts: 84
Quote:
Originally Posted by sbk007 View Post
Hi Jill - I've had 10 Rounds so I asked the same question. I was told liver and kidney but they monitor that every month when they draw blood before chemo. The brain @ Weill Cornell said that there is a subset of people that have been on it for "years", in his speak that means more than 5. He said its a small fraction that are on it long, long term as your doc said. How are the Zofran tablets working for you? I'm going to ask about switching to subcutaneous injections as I don't like sitting in that chair every 5 weeks for 5 days. One of the nurses their told me people DO go from IV to injections but 10x more go from the shots to IV because of the skin reactions. Won't hurt to ask the Heme about it worst he can say is no.
Take Care, Steve
Steve,
The Zofran tablets are working out fine, although it has not cut down on my treatment time. I have my infusions done at a local hospital and the pharmacy tends to take forever because they supply meds to other areas besides outpatient chemo. The nurse can't order the Vidaza until I am seated and have vitals taken. This week I was there on average 2 1/2 hours. My hematologists office will soon be approved to give infusions though and that should cut down on my "chair time" significantly. My hematologist at Stanford thinks switching to injections is not a good idea. What did your doctor say?
Jill
__________________
Jill, 58 y/o female dx with MDS-U June 2008, IPSS:Int. 2. Allogeneic SCT May 25, 2010. Relapsed January 2011. Started Vidaza (azacitadine) Feb. 2011; Currently on cycle #58 , IV, 5-days every six weeks. WBC 5.3, Hgb 13.0, PLT 110 (2/16/18)
Reply With Quote
  #6  
Old Sun Jun 1, 2014, 01:16 PM
sbk007 sbk007 is offline
Member
 
Join Date: Apr 2013
Location: NY
Posts: 322
Quote:
Originally Posted by Jill2008 View Post
Steve,
The Zofran tablets are working out fine, although it has not cut down on my treatment time. I have my infusions done at a local hospital and the pharmacy tends to take forever because they supply meds to other areas besides outpatient chemo. The nurse can't order the Vidaza until I am seated and have vitals taken. This week I was there on average 2 1/2 hours. My hematologists office will soon be approved to give infusions though and that should cut down on my "chair time" significantly. My hematologist at Stanford thinks switching to injections is not a good idea. What did your doctor say?
Jill
He said no to changing to shots, too many problems with skin reactions.
Same deal at my infusion center with the waiting. In this area of NY very few Oncs if any do their own infusions anymore. When they passed a bill allowing Hospitals to purchase in bulk and make 50 % they started buying up the Oncologists. So the Oncologists shut down their infusion centers and send patients to the hospital they work for. The oncologist is allowed to bill the insurance company for each day of the infusion as if it was an office visit because its considered coverage in case there's a reaction. So a 5 day visit to the hospital nets my Doc over 1k a week every month. This is how they make their money and many think its a conflict of interest. There's a lot of info about this on the internet if it interests you. I am surprised to hear that an office would do the opposite and actually start doing infusions now. Its usually the other way around.. - Glad the pills work for you, its 20 minutes less infusion time per day, so you save 100 minutes per week and that's a good thing. It'll probably save you time when you transition back to your Docs office. - Take Care
Reply With Quote
  #7  
Old Sun Jun 1, 2014, 08:35 PM
Chirley Chirley is offline
Member
 
Join Date: Oct 2007
Location: Logan City Australia
Posts: 1,100
Jill, my case is different. I have copper deficiency so having copper infusions keep the bone marrow failure/MDS at bay. I don't particularly like medical procedures but I would love to have a BMB done to see what's happening in the marrow..I haven't had one for over 4 years and that last one showed that the MDS had improved (blood counts were pretty normal at the time) but my reds and whites were still dysplastic. My Physician seems to think I'm just going to go straight to AML at some point and it will be obvious from the blood tests. I trust my physician BUT he is a physician and not a haematologist so I have lingering doubts.

I don't have any control over what is happening so I've just had to learn to relax and accept my fate...whatever it is.
Reply With Quote
Reply


Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

vB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Forum Jump

Similar Threads
Thread Thread Starter Forum Replies Last Post
Miserable Side Effects with Vidaza Shirlee N. Drugs and Drug Treatments 6 Thu May 24, 2012 03:50 PM
side effects of Vidaza VickiB Questions and Answers 4 Wed Jan 11, 2012 08:13 PM
Vidaza side effects: enlarged spleen veola Drugs and Drug Treatments 0 Sun Jul 17, 2011 01:54 AM
Results and side effects from Vidaza Zita Desenberg Drugs and Drug Treatments 2 Mon Nov 16, 2009 05:41 PM
Long Term vidaza use?? Beryl Drugs and Drug Treatments 4 Tue Nov 3, 2009 09:27 AM


All times are GMT -4. The time now is 05:30 AM.


Powered by vBulletin® Version 3.6.7
Copyright ©2000 - 2018, Jelsoft Enterprises Ltd.
Forum sites may contain non-authoritative and unverified information.
Medical decisions should be made in consultation with qualified medical professionals.
Site contents exclusive of member posts Copyright 2006-2018 Marrowforums.org